Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Symmetric elliptic integrals of the third kind

Authors: D. G. Zill and B. C. Carlson
Journal: Math. Comp. 24 (1970), 199-214
MSC: Primary 33.19
MathSciNet review: 0262553
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Legendre’s incomplete elliptic integral of the third kind can be replaced by an integral which possesses permutation symmetry instead of a set of linear transformations. Two such symmetric integrals are discussed, and direct proofs are given of properties corresponding to the following parts of the Legendre theory: change of parameter, Landen and Gauss transformations, interchange of argument and parameter, relation of the complete integral to integrals of the first and second kinds, and addition theorem. The theory of the symmetric integrals offers gains in simplicity and unity, as well as some new generalizations and some inequalities.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33.19

Retrieve articles in all journals with MSC: 33.19

Additional Information

Keywords: Elliptic integrals, Landen transformation, Gauss transformation, addition theorem, hypergeometric <IMG WIDTH="21" HEIGHT="20" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$R$">-functions
Article copyright: © Copyright 1970 American Mathematical Society